Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
183 Doctors are Online

Stomach pain, dark stools, sleeplessness

User rating for this question
Very Good
Answered by

Gastroenterologist, Surgical
Practicing since : 1984
Answered : 913 Questions
hi im XXXXXXX 35 yrs old for last quite some time i m having consistant pain in upper portion of my stomach. pain is some time so severe that i m not able to sleep. for last four days colour of my stools is pitch dark.
some time the pain becomes so severe that i become irritated and this pain constantly affects my work. the pain is some time specific to oesophasus and upper portion of stomach.
Posted Sat, 14 Apr 2012 in Abdominal Pain
Answered by Dr. Ajit Naniksingh Kukreja 13 minutes later

Thanks for posting your query.

Your history is suggestive of Chronic Gastritis and what you have mentioned for your stools is called Malena.

Let me explain you in simple language:

1] The burning sensation in chest
2] Pain in upper portion of stomach
3] Increased intensity of burps

All point to swelling of the inner membrane of stomach which a non medical person commonly calls as acidity

The pitch dark color of your stools suggests the severity of your problem, means there is some erosion which has led to oozing of blood which mixed with stool gives it a pitch dark color

How would you manage it?

1] Diet - If your diet is spicy and fermented - change it to bland diet
2] Smoking - Avoid smoking
3] Alcohol - Avoid Alcohol
4] Stress - Manage stress, as anxiety and stress will increase the issue, so take good sleep also
5] Medications - Because you have malena, I would suggest you get an Upper GI Endoscopy done, in the mean time take antacids and if possible - sucralfate liquid 3-4 times a day might be helpful.

Hope all clear. I am available for follow up queries if you have any.

Get Well Soon

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor